A 23-year-old male from the Dominican Republic spent five days in hospital suffering from an attack of priapism while doctors battled in vain to encourage his hideously empurpled member to succumb to deflatory treatment.
According to Peru's El Comercio, Antonio Rosa admitted to having quaffed "sexual stimulants" mixed with booze in anticipation of an "intimate encounter" with a female friend. One of the doctors who subsequently treated him explained: "A young patient was admitted a few days ago with a priapic problem. We carried out the usual treatments to encourage the penis to soften, but didn't manage to obtain the desired result."
Docs finally discharged a still-stiff Rosa, telling him that if his todger didn't surrender "within the next few hours", they'd have to operate. The fearful lad admitted he was rather concerned at the possibility that surgery might leave him impotent.
Regarding the cause of the epic hard-on, urologist Fausto Hernández dismissed the possibility that potency-enhancing drugs were the cause. He noted that priapism was commonly caused by a type of anemia in which deformed red blood cells block the penile cavernosa, provoking a "prolonged erection".
El Comercio does not offer any information on Rosa's current erectile state. ®
Thanks to Chris Winpenny for the hard news tip.